MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 04/29/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a2, a3, a4, and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d6a - implant date: n/a - lens was removed during the same procedure.Section d6b - explant date: n/a - lens was removed during the same procedure.Section e1 - telephone number: (b)(6).Device evaluation: product testing could not be performed since the device was not returned for evaluation.Therefore, the reported issue could not be verified, and no product quality deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no additional complaints were received for this po.No escalation required.Conclusion: based on the complaint investigation results, no product deficiency or product malfunction were found.Attempts have been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an issue occurred during implantation of a standalone intraocular lens (iol), which could not be implanted during the procedure.Additional information clarified that a capsular rupture occurred during implantation.The iol was fully inserted into the eye; however, it became unstable and it was removed.An anterior vitrectomy was required, and the patient was left aphakic.No further information was provided.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key25786683
Report Number3012236936-2026-000189
Device Sequence Number18548176
Product Code HQL
UDI-Device Identifier05050474529045
UDI-Public(01)05050474529045(17)280425
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZA9003
Device Catalogue NumberZA90030215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2026
Initial Report FDA Received Date07/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown